NADEMANEE KOONLAWEE, M.D.; BRAMAH N. SINGH, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with interest the report by Westveer and associates (1) of amiodarone-induced ventricular tachycardia 5 days after the start of therapy. Aggravation of ventricular tachyarrhythmias by class I antiarrhythmic compounds is not uncommon, but the electrophysiologic effects of amiodarone are somewhat different. The worsening of ventricular tachyarrhythmias is rare despite the fact that the QTc interval invariably lengthens as part of the beneficial drug action during chronic amiodarone therapy. Amiodarone may aggravate arrhythmias, but when this appears to be the case, one must determine whether the unexpected arrhythmia resulted from primary drug action (excessive dose or
KOONLAWEE N, SINGH BN. Amiodarone and Ventricular Tachycardia. Ann Intern Med. 1983;98:110–111. doi: 10.7326/0003-4819-98-1-110_2
Download citation file:
Published: Ann Intern Med. 1983;98(1):110-111.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use